Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 288, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 26, 2000, 5:20 AM CDT for Stephens County, Oklahoma. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 5:20 AM CDT (10:20 UTC)
- Expired
- May 26, 2000, 6:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stephens County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:40 AM CDT | Thunderstorm Wind | Duncan, OK | Trees were downed on a refinery road. |
| May 26, 5:50 AM CDT | Thunderstorm Wind | Comanche, OK | Numerous trees were downed on county roads. |
| May 26, 5:50 AM CDT | Thunderstorm Wind | Comanche, OK | An office building was destroyed at Miller Construction Company. |
| May 26, 5:50 AM CDT | Thunderstorm Wind | Comanche, OK | A barn was destroyed, and damage was sustained to the roof of a house. |
| May 26, 6:00 AM CDT | Thunderstorm Wind 71 M | Velma, OK | Measured by the Oklahoma mesonet. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3120 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 20.5
The text
As transmitted, in the capitals the NWS used until 2016.
086
WUUS54 KOUN 261021
SVROKC
OKC067-137-TXC077-261100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
520 AM CDT FRI MAY 26 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN NORTHERN TEXAS
JEFFERSON COUNTY IN SOUTHERN OKLAHOMA
STEPHENS COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 600 AM CDT
* AT 520 AM CDT...DOPPLER RADAR INDICATED A LARGE SEVERE
THUNDERSTORM STRETCHING FROM 8 MILES WEST OF DUNCAN...SOUTH
TO NEAR WAURIKA LAKE AND 6 MILES NORTHWEST OF BYERS...MOVING EAST
AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...BYERS...COMANCHE...
CORUM...DUNCAN...EMPIRE CITY...HASTINGS...PETROLIA...RYAN...SUGDEN
AND WAURIKA
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 75 MPH
ARE LIKELY.
LAT...LON 3395 9842 3380 9805 3452 9771 3451 9810
3416 9814 3408 9832
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:00 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 26, 3:00 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 AM CDT FRI MAY 26 2000 THE MID-LEVEL WAVE ASSOCIATED WITH STORMS OVER NORTHERN OK WILL MOVE OUT OF OUR AREA THIS MORNING TAKING MOST OF THE SHOWERS AND STORMS WITH IT. MANY MESOSCALE BOUNDARIES SHOULD EXIST OVER THE STATE TODAY WITH ANY OF THESE JUSTIFYING LOW POPS WITH THE RESIDENT AIRMASS. TONIGHT, A ANOTHER MID-LEVEL WAVE THAT WAS OVER CA AND SOUTHERN NV THIS MORNING IS EXPECTED TO MOVE THROUGH NORTHERN OK. THE EXTREMELY MOIST SURFACE LAYER WILL STILL BE IN PLACE WITH PREVAILING SOUTHEAST WINDS PROVIDING PLENTY OF CONVERGENCE. THE DRYLINE/TROUGH WILL ALSO BE ENTERING NORTHWEST OK OVERNIGHT. THE BEST CHANCES FOR RAIN WILL AGAIN BE IN THE NORTH. ON SATURDAY, THIS SURFACE FEATURE WILL MOVE SOUTHEAST THROUGH MUCH OF THE STATE AS THE UPPER WAVE EXITS PROVIDING A CONTINUED FOCUS FOR SHOWERS AND THUNDERSTORMS. FCSTID = 9 OKC 88 67 86 61 / 30 30 30 10 HBR 95 67 88 62 / 30 20 30 10 SPS 94 71 91 64 / 30 20 40 10 GAG 92 60 84 56 / 30 40 20 10 PNC 87 67 84 60 / 40 40 20 10 DUA 91 72 92 65 / 20 20 40 20 OK...NONE. TX...NONE.
In the hours before
Local storm report, May 26, 12:16 AM CDT, 5 hours 4 minutes before
LOCAL STORM REPORT...CORRECTED FOR LOCATION
NATIONAL WEATHER SERVICE NORMAN OK
1216 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1159 PM 6 S TACOMA OK WIND DAMAGE
05/26/00 WOODS COMMUNITY BUILDING DESTROYED
NUMEROUS POWER POLES AND TREES
DOWN ACROSS EASTERN WOODS COUNTY
REPORTED BY COUNTY EM
JLLocal storm report, May 26, 12:20 AM CDT, 5 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1220 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM 4 W CARMEN OK WIND DAMAGE
05/26/00 ALFALFA POWER POLES DOWN
REPORTED BY COUNTY EM
JLLocal storm report, May 26, 12:40 AM CDT, 4 hours 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM 10 S CHEROKEE OK TORNADO
05/26/00 ALFALFA WINDOWS BLOWN OUT AND TREES
UPROOTED AT A RESIDENCE
REPORTED BY COUNTY EM
JLLocal storm report, May 26, 1:17 AM CDT, 4 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM WAUKOMIS OK 1.00 INCH HAIL
05/26/00 GARFIELD HAM RADIO REPORT
0100 AM WAUKOMIS OK WIND DAMAGE
05/26/00 ALFALFA TREES DOWN
HAM RADIO REPORT
JLLocal storm report, May 26, 1:34 AM CDT, 3 hours 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
134 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 2 S ENID OK WIND DAMAGE
05/26/00 GARFIELD PARTS OF BARN COVERING HWY 81
HAM RADIO REPORT
0110 AM ENID OK 75 MPH WIND GUST (ESTIMATED)
05/26/00 GARFIELD HAM RADIO REPORT
JLSpecial weather statement, May 26, 4:55 AM CDT, 25 minutes before
OKZ030-031-040-042-260955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 455 AM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 359 HAS BEEN CANCELLED FOR NORTHWEST OKLAH)OMA...
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 39 min |
| May 25, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 60 min |
| May 25, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 50 min |
| May 25, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 51 min |
| May 25, 9:53 PM CDT | Flash Flood Warning | OUN | Ellis, Woodward | 3 hr |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 45 min |
| May 25, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 51 min |
| May 25, 10:58 PM CDT | Flash Flood Warning | OUN | Woods | 3 hr |
| May 25, 11:13 PM CDT | Flash Flood Warning | OUN | Dewey, Ellis, Roger Mills | 3 hr |
| May 25, 11:31 PM CDT | Tornado Warning | OUN | Alfalfa, Woods | 29 min |
| May 25, 11:59 PM CDT | Tornado Warning | OUN | Alfalfa | 31 min |
| May 26, 12:30 AM CDT | Tornado Warning | OUN | Alfalfa | 30 min |
| May 26, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 46 min |
| May 26, 1:03 AM CDT | Tornado Warning | OUN | Garfield | 27 min |
| May 26, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 51 min |
| May 26, 4:44 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 46 min |
| May 26, 5:08 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 22 min |
| May 26, 5:20 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| May 26, 6:18 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 42 min |
| May 26, 6:18 AM CDT | Severe Thunderstorm Warning | OUN | Love | 42 min |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.